Alert archive / Indiana / Tornado Warnings in 2024
Tornado Warning 10, NWS Louisville, KY
NWS Louisville, KY issued this tornado warning at Apr 2, 2024, 7:19 AM EDT for Crawford County, Dubois County, Perry County, Indiana. It was in force for 26 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2024, 7:19 AM EDT (11:19 UTC)
- Expired
- Apr 2, 2024, 7:45 AM EDT
- In force
- 26 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Crawford County, IN, Dubois County, IN, Perry County, IN
The radar
The Louisville radar (KLVX), 72 km from the middle of the area, began a volume at 11:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 7:20 AM EDT | TSTM WND DMG | 1 Nnw Mentor, IN | *** 1 INJ *** Dispatch reported one large tree down west of Birdseye around the intersection of Schnellville Rd and E 975. Tree fell on a vehicle with the driver sustaining a minor injury. |
| Apr 2, 7:20 AM EDT | TSTM WND DMG | 1 Nnw Mentor, IN | *** 1 INJ *** Dispatch reported one large tree down west of Birdseye around the intersection of Schnellville Rd and E 975. Tree fell on a vehicle with the driver sustaining a minor injury. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 6:55 AM EDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 11.3 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 241 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1309 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
940
WFUS53 KLMK 021119
TORLMK
INC025-037-123-021145-
/O.NEW.KLMK.TO.W.0010.240402T1119Z-240402T1145Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Louisville KY
719 AM EDT Tue Apr 2 2024
The National Weather Service in Louisville has issued a
* Tornado Warning for...
Southern Dubois County in south central Indiana...
Western Crawford County in south central Indiana...
Northern Perry County in south central Indiana...
* Until 745 AM EDT/645 AM CDT/.
* At 719 AM EDT/619 AM CDT/, a severe thunderstorm capable of
producing a tornado was located near Folsomville, moving east at 65
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
southern Dubois, western Crawford and northern Perry Counties,
including the following locations... Ranger, Bretzville, Terry,
West Fork, Taswell, Mentor, Birdseye, Sulphur, Eckerty, and
Adyeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3838 8645 3812 8646 3811 8647 3809 8646
3807 8678 3810 8677 3812 8681 3812 8680
3815 8681 3816 8680 3818 8680 3818 8679
3821 8679 3820 8707 3828 8707
TIME...MOT...LOC 1119Z 261DEG 56KT 3818 8709
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
CSG2 follow-up statements
599
WWUS53 KLMK 021138
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
738 AM EDT Tue Apr 2 2024
INC037-021147-
/O.CAN.KLMK.TO.W.0010.000000T0000Z-240402T1145Z/
Dubois IN-
738 AM EDT Tue Apr 2 2024
...THE TORNADO WARNING FOR SOUTHERN DUBOIS COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until noon EDT/1100 AM CDT/ for
south central Indiana...and central Kentucky.
&&
LAT...LON 3812 8681 3812 8680 3815 8681 3816 8680
3818 8680 3818 8679 3825 8679 3825 8668
3828 8668 3833 8646 3812 8646 3811 8647
3809 8646 3807 8678 3810 8677
TIME...MOT...LOC 1137Z 269DEG 58KT 3817 8670
$$
INC025-123-021145-
/O.CON.KLMK.TO.W.0010.000000T0000Z-240402T1145Z/
Crawford IN-Perry IN-
738 AM EDT Tue Apr 2 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 AM EDT/645 AM CDT/
FOR CENTRAL CRAWFORD AND NORTHERN PERRY COUNTIES...
At 737 AM EDT/637 AM CDT/, a severe thunderstorm capable of producing
a tornado was located 12 miles east of Santa Claus, moving east at 65
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
English, Mount Pleasant, Leopold, Ranger, Sassafras, Bristow, Oriole,
Celina, Terry, and West Fork.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3812 8681 3812 8680 3815 8681 3816 8680
3818 8680 3818 8679 3825 8679 3825 8668
3828 8668 3833 8646 3812 8646 3811 8647
3809 8646 3807 8678 3810 8677
TIME...MOT...LOC 1137Z 269DEG 58KT 3817 8670
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
CSG288
WWUS53 KLMK 021147
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
747 AM EDT Tue Apr 2 2024
INC025-123-021156-
/O.EXP.KLMK.TO.W.0010.000000T0000Z-240402T1145Z/
Crawford IN-Perry IN-
747 AM EDT Tue Apr 2 2024
...THE TORNADO WARNING FOR CENTRAL CRAWFORD AND NORTHERN PERRY
COUNTIES HAS EXPIRED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been allowed to expire.
A Tornado Watch remains in effect until noon EDT/1100 AM CDT/ for
south central Indiana...and central Kentucky.
Remember, a Tornado Warning still remains in effect for portions of
Perry and Crawford Counties until 815 AM EDT.
&&
LAT...LON 3812 8681 3812 8680 3815 8681 3816 8680
3818 8680 3818 8679 3825 8679 3825 8668
3828 8668 3833 8646 3812 8646 3811 8647
3809 8646 3807 8678 3810 8677
TIME...MOT...LOC 1146Z 261DEG 56KT 3819 8657
$$
CSGWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Apr 2, 7:17 AM EDT, 2 minutes earlier. Its key messages:
- * Isolated severe storms possible this morning in southern Indiana and northern Kentucky. Damaging winds and brief tornadoes possible. * Severe storms are likely this afternoon and evening. Damaging winds, large hail, and tornadoes are all possible. Localized flash flooding is also possible in areas impacted by repeated heavy rainfall. * Rain on Wednesday could mix with or change to snow Wednesday night into Thursday morning. A light accumulation of snow cannot be ruled out, but significant impacts from snow are unlikely. * Quiet weather expected Friday into next weekend.
Area forecast discussion, Apr 2, 7:17 AM EDT, 2 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
717 AM EDT Tue Apr 2 2024
.KEY MESSAGES...
* Isolated severe storms possible this morning in southern Indiana
and northern Kentucky. Damaging winds and brief tornadoes
possible.
* Severe storms are likely this afternoon and evening. Damaging
winds, large hail, and tornadoes are all possible. Localized flash
flooding is also possible in areas impacted by repeated heavy
rainfall.
* Rain on Wednesday could mix with or change to snow Wednesday night
into Thursday morning. A light accumulation of snow cannot be
ruled out, but significant impacts from snow are unlikely.
* Quiet weather expected Friday into next weekend.
&&
.MESOSCALE...
Issued at 717 AM EDT Tue Apr 2 2024
SPC has issued a Tornado Watch for much of central Kentucky and
portions of far southern Indiana. Storms over the lower Wabash and
Ohio Valleys have produced damaging winds and possible tornadoes as
they head east. The roof of the EOC in Evansville was damaged by
winds that may have been in the 70-80mph range. The atmosphere ahead
of these storms continues to be very favorable for severe weather
with moderately unstable MLCAPE, very low LCLs, steep mid-level
lapse rates, and extremely strong shear. Surface winds are mostly
still from the SSW, but some backing has occurred on Mesonet sites
just ahead of the line. The only minor limiting factors are some
slightly warm temperatures showing up on ACARS soundings around
700mb and just weak to moderate low level lapse rates.
Note that while these storms must be taken very seriously as they
move in, this round of severe weather is not the expected "main
show" for the day. Supercell development this afternoon will have
the potential to produce damaging winds, very large hail, and
destructive tornadoes.
Issued at 632 AM EDT Tue Apr 2 2024
A severe linear MCS oriented NNE to SSW is now pushing east across
southern IL and quickly approaching southwestern IN and western KY.
This squall line has a significant line-normal component to the 50
kt WSW 0-3 km shear vector. Several mesovortices have been noted in
this wavy line, and multiple Tornado Warnings are in effect
(including for Paducah KY). This line is expected to continue moving
ENE into our westernmost southern IN and central KY counties by 615-
630 AM CDT.
The downstream environment appears favorable for maintenance of the
line. While low-level lapse rates are marginal, 0-3 km MLCAPE
exceeding 50 J/kg suggests sufficient low-level buoyancy is
present to support further mesovortexgenesis. LCL heights have
dipped below 750 m.
Low-level shear/SRH is quite strong, with 0-1 km bulk shear of 35
kts and effective SRH exceeding 250 m2/s2. The Significant Tornado
Parameter has increased to 2-3. Damaging straight-line winds
and tornadoes will be possible with this line as it pushes east.
&&
.SHORT TERM /THROUGH TONIGHT/...
Issued at 405 AM EDT Tue Apr 2 2024
A warm frontal boundary remains draped ENE through southern Indiana
early this morning, near/just north of the CWA border. Widespread
convection is ongoing from near a triple point over Missouri ENE
into Indiana. Warmer air aloft has kept a lid on convection up to
this point in far southern IN and central KY. Recent mesoanalysis
data and SDF ACARS soundings show a relatively weaker mid-level cap
now in southern IN and north-central KY. Local radar remains quiet
at this hour, and we've only had some weak SCT warm advection
showers develop overnight amid a strengthening SW LLJ.
In the near-term, attention will first be focused on the MCS pushing
east-northeast near and south of the St. Louis Metro. This
convection could pose an isolated severe weather risk in southern
Indiana during the mid-morning hours. The main concern is isolated
damaging winds, though hail and a brief tornado cannot be ruled out.
It appears this convection will continue to ride the modest
instability gradient associated with the effective warm
front/convective outflow boundary. While instability is modest, LCLs
are lowering in a moist airmass. Low-level and deep-layer shear have
strengthened recently, and a concerning amount of low-level SRH has
helped the Significant Tornado Parameter rise to around 1 in
southern IN.
The severe weather threat appears to be much lower further south
into central KY early in the day. However, our concern has increased
for the afternoon and evening hours. With the possibility of
relatively sparse precip coverage over portions of the area this
morning, there is more confidence in sufficient BL heating and
destabilization by mid-afternoon. Sfc temps are currently hovering
near 70 with sfc dewpoints in the low to mid 60s. Sfc temps in drier
areas should easily warm into the mid/upper 70s this afternoon,
allowing MLCAPE of 1500+ J/kg.
As the synoptic scale trough evolves across the central CONUS today,
SW winds aloft strengthen substantially from the southern Plains
through the Ohio Valley. A 50 kt SW LLJ is forecast to take shape
across the Ohio Valley, supporting long/looping hodographs with
notable veering in the lowest 1 km. As broad, deep ascent increases
across the warm sector, scattered to numerous thunderstorms are
expected this afternoon and evening. The instability/shear parameter
space is more than sufficient for supercellular structure. At least
scattered supercell thunderstorms are likely to initiate over
central KY and southern IN early this afternoon. A WSW oriented deep
shear vector of 60-75 kts will help increase residence time of even
rapidly moving supercells in the warm sector. All severe hazards
remain on the table, including damaging winds, tornadoes, and large
hail. Strong and/or long-track tornadoes are also possible.
Any severe threat will end this evening with the passage of the sfc
cold front, which occurs from west to east between roughly 21-03Z.
So, the primary window of concern for severe weather is early
afternoon through this evening. After a discussion with the Storm
Prediction Center, the Enhanced and Moderate Risk convective outlook
areas were both expanded somewhat to the southwest given the
increasing confidence in the mesoscale environment and the very
concerning look to forecast soundings.
While the weather has been quiet overnight, this is not the time to
let down your guard. Have a severe weather plan in place and be
ready to implement it today. Have multiple ways of receiving
warnings, such as NOAA Weather Radio, smart phone wireless alerts,
local broadcast media, and internet/social media.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Issued at 405 AM EDT Tue Apr 2 2024
Wednesday and Thursday...
By sunrise Wednesday morning, the cold front will have pushed across
the spine of the Appalachians with cool NW winds spilling across the
Ohio and Tennessee valleys behind the front. A brief reprieve from
rain chances would be expected Wednesday morning as the dry conveyor
belt will briefly work across the region before moisture trapped
beneath the upper low pushes into the region by the afternoon hours.
Speaking of the upper low, by Wednesday morning it should become
completely cut off as well as vertically stacked over the sfc low,
spinning about across the southern Great Lakes and upper Ohio Valley
Wednesday and Thursday before gradually ejecting eastward on Friday.
As the low spins overhead Wednesday afternoon, steep low- and mid-
level lapse rates and ample low-level moisture should provide the
necessary ingredients for scattered showers. A few shallow-topped
thunderstorms with small hail cannot be ruled out Wednesday
afternoon as model soundings show up to 500 J/kg SBCAPE, and
freezing levels will be quite shallow. In general, p-types should be
primarily liquid during the daytime hours Wednesday, but by
Wednesday night, soundings show the near-sfc above-freezing layer
decreasing in depth, making wintry p-types much more likely. With
saturation into the DGZ expected to continue into early Thursday
morning, would not be surprised if we saw multiple bands of
rain/snow showers, especially east of I-65 Wednesday night into
Thursday. A brief dusting of snow cannot be ruled out; however,
significant impacts from snow are not expected at this time.
Scattered rain showers will continue on and off into the day on
Thursday, likely driven by diurnal heating trends.
It will also be quite breezy Wednesday into Thursday as the sfc low
spins over the lower Great Lakes. Sustained NW winds of 15-25 mph
with gusts as high as 35 mph will make things feel quite cold,
especially with limited sunshine. Breezy NW winds will continue into
Thursday and Friday, gradually decreasing in magnitude as high
pressure moves closer to the region. The combination of mostly
cloudy skies and persistent cold advection will cause well-below
normal temperatures Wednesday and Thursday. ECMWF Extreme Forecast
Index indicates moderate-high confidence (EFI of -0.7 to -0.8) in
abnormally cold high temperatures Wednesday and Thursday. The
current forecast calls for temperatures to struggle to make it out
of the 40s, especially on Thursday.
Friday through Monday...
Friday, the upper low will begin to pull off to the east with height
rises beginning across the Ohio and Tennessee Valleys. We may begin
to see breaks in the cloud cover, especially across southwestern
portions of the CWA, which should help high temperatures begin a
gradual trend upward which will continue over the weekend. Much of
the late week and weekend period will be quiet across the region as
a large ridge of high pressure moves across the region. This should
help skies to clear and winds to die down, which will increase the
likelihood for a frost and/or freeze Saturday morning. Confidence in
sub-freezing temperatures Saturday morning has increased, with NBM
probabilities of sub-freezing temps now ranging from 50% along the
TN border to 90% across southern IN. Cloud cover will begin to
increase Sunday as another system ejects east from the central
Rockies into the Great Plains. At this time, there is still quite a
bit of uncertainty with the setup next Monday and how it would
impact potential eclipse viewing conditions. If the upper low is
able to eject farther eastward, as in the 00Z GFS, more clouds and
rain showers would be possible on Monday as a sfc low moves through
the region. On the other hand, if the upper low hangs farther west,
moisture would remain limited this far east, resulting in higher
chances for unobstructed skies.
&&
.AVIATION /06Z TAFS THROUGH 12Z WEDNESDAY/...
Issued at 149 AM EDT Tue Apr 2 2024
Multiple rounds of showers and storms are likely today, especially
after sunrise. Prior to sunrise, some scattered showers and a few
storms will be possible in vicinity of HNB and SDF in a warm
advection regime. However, impactful convection at these terminals
looks more likely as upstream MCS activity rides ENE from Missouri.
As of now, that appears more likely to be in the 10-14Z time frame
for HNB and SDF. These storms should weaken somewhat after 08Z, and
will likely be elevated in nature. However, strong winds and hail
will still be possible. Early morning convection is less likely at
LEX and BWG, but the potential for scattered showers/storms
increases with time.
This afternoon, scattered supercell thunderstorms will be possible
ahead of a cold front. These storms would be capable of very strong
winds, large hail, and tornadoes. Expect an active day until a cold
front clears the terminals this evening.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...Flood Watch through this evening for KYZ032-033-035>037-
040>043-049.
IN...Flood Watch through this evening for INZ079.
&&
MESOSCALE...13/EBW
SHORT TERM...EBW
LONG TERM...CSG
AVIATION...EBWHazardous weather outlook, Apr 2, 7:06 AM EDT, 13 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 706 AM EDT Tue Apr 2 2024 KYZ032-033-035>037-040>043-049-031115- Trimble-Henry-Franklin-Scott KY-Harrison KY-Woodford-Fayette-Bourbon- Nicholas-Clark KY- Including the cities of Bedford, Milton, New Castle, Frankfort, Georgetown, Cynthiana, Versailles, Lexington, Paris, Carlisle, and Winchester 706 AM EDT Tue Apr 2 2024 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...TORNADO WATCH 73 IN EFFECT UNTIL NOON EDT TODAY... This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Today and Tonight. Severe storms with tornadoes and damaging winds are possible this morning. Severe storms are likely this afternoon and evening, with damaging winds, very large hail, and tornadoes all expected. Flash flooding will be possible in areas that receive repeated bouts of torrential rain. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Freezing temperatures are expected Saturday morning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions today. GENERAL STORM MOTION OF THE DAY: Storms will move from west to east at 50 to 60 mph. Any users of this storm motion must be aware that thunderstorm activity can be erratic and constantly evolving. Please use this with caution and be prepared for changing conditions. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. INZ083-084-089>092-KYZ023>031-034-038-039-045>048-053>057-061>067- 031115- Dubois-Crawford-Perry-Harrison IN-Floyd-Clark IN-Hancock- Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-Jefferson-Oldham- Shelby-Spencer-Anderson-Nelson-Washington KY-Mercer-Jessamine-Larue- Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey- Lincoln- Including the cities of Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Shelbyville, Taylorsville, Lawrenceburg, Bardstown, Springfield, Harrodsburg, Nicholasville, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, and Stanford 706 AM EDT Tue Apr 2 2024 /606 AM CDT Tue Apr 2 2024/ ...TORNADO WATCH 73 IN EFFECT UNTIL NOON EDT /11 AM CDT/ TODAY... This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Today and Tonight. Severe storms with tornadoes and damaging winds are possible this morning. Severe storms are likely this afternoon and evening, with damaging winds, very large hail, and tornadoes all expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Freezing temperatures are expected Saturday morning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions today. GENERAL STORM MOTION OF THE DAY: Storms will move from west to east at 50 to 60 mph. Any users of this storm motion must be aware that thunderstorm activity can be erratic and constantly evolving. Please use this with caution and be prepared for changing conditions. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. INZ076>078-KYZ070>078-081-082-031115- Orange-Washington IN-Scott IN-Logan-Warren-Simpson-Allen-Barren- Monroe-Metcalfe-Adair-Russell-Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 706 AM EDT Tue Apr 2 2024 /606 AM CDT Tue Apr 2 2024/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Today and Tonight. Isolated severe storms are possible this morning north of Interstate 64. The main threats are locally damaging winds, brief tornadoes, and marginally severe hail. Severe storms are likely this afternoon and evening, with damaging winds, very large hail, and tornadoes all possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Freezing temperatures are expected Saturday morning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions today. GENERAL STORM MOTION OF THE DAY: Storms will move from west to east at 50 to 60 mph. Any users of this storm motion must be aware that thunderstorm activity can be erratic and constantly evolving. Please use this with caution and be prepared for changing conditions. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. INZ079-031115- Jefferson IN- Including the city of Madison 706 AM EDT Tue Apr 2 2024 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Today and Tonight. Severe storms are likely this afternoon and evening, with damaging winds, very large hail, and tornadoes all expected. Flash flooding will be possible in areas that receive repeated bouts of torrential rain. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Freezing temperatures are expected Saturday morning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions today. GENERAL STORM MOTION OF THE DAY: Storms will move from west to east at 50 to 60 mph. Any users of this storm motion must be aware that thunderstorm activity can be erratic and constantly evolving. Please use this with caution and be prepared for changing conditions. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. 13
In the hours before
Special weather statement, Apr 2, 6:27 AM EDT, 52 minutes before
Special Weather Statement
National Weather Service Louisville KY
627 AM EDT Tue Apr 2 2024
INZ083-021130-
Dubois IN-
627 AM EDT Tue Apr 2 2024
...A LINE OF SEVERE THUNDERSTORMS WILL APPROACH DUBOIS COUNTY WITHIN
THE NEXT HOUR...
At 623 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Omega to near Crainville. Movement was
east at 60 mph.
HAZARD...Damaging straight-line winds and quick spin-up tornadoes
are possible. This is a heads up that a line of strong to
severe storms is approaching Dubois County.
SOURCE...Radar indicated.
Locations impacted include...
Jasper, Huntingburg, Ferdinand, Holland, Portersville, Millersport,
Bretzville, Dubois Crossroads, Kellerville, and Haysville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3851 8707 3850 8706 3851 8705 3851 8700
3850 8698 3850 8696 3849 8696 3849 8695
3851 8693 3850 8691 3850 8688 3853 8683
3852 8679 3820 8689 3820 8707
TIME...MOT...LOC 1023Z 271DEG 50KT 3863 8875 3773 8902
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CSGThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 6:27 AM EDT | Special Weather Statement | LMK | Dubois | 63 min |
| Apr 2, 7:07 AM EDT | Severe Thunderstorm Warning | LMK | Crawford, Dubois, Orange, Perry | 38 min |
| Apr 2, 7:21 AM EDT | Severe Thunderstorm Warning | LMK | Perry | 39 min |
| Apr 2, 7:44 AM EDT | Tornado Warning | LMK | Crawford, Harrison, Perry | 31 min |
| Apr 2, 7:58 AM EDT | Tornado Warning | LMK | Harrison | 17 min |
| Apr 2, 12:09 PM EDT | Special Weather Statement | LMK | Crawford, Perry | 36 min |
| Apr 2, 12:33 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Harrison, Perry, Washington | 27 min |
| Apr 2, 3:53 PM EDT | Severe Thunderstorm Warning | LMK | Dubois, Orange | 37 min |
| Apr 2, 4:17 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Perry | 28 min |
| Apr 2, 4:40 PM EDT | Tornado Warning | LMK | Crawford, Harrison, Perry | 35 min |
| Apr 2, 4:45 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Floyd, Harrison, Orange, Perry, Washington | 30 min |
| Apr 2, 4:54 PM EDT | Tornado Warning | LMK | Jefferson, Scott, Washington | 36 min |
| Apr 2, 5:13 PM EDT | Severe Thunderstorm Warning | LMK | Perry | 32 min |
| Apr 2, 5:13 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Floyd, Harrison | 32 min |
| Apr 2, 5:26 PM EDT | Tornado Warning | LMK | Jefferson | 21 min |
| Apr 2, 5:32 PM EDT | Severe Thunderstorm Warning | LMK | Clark | 28 min |
| Apr 2, 5:35 PM EDT | Tornado Warning | LMK | Clark | 25 min |
Nearby
Tornado Warnings in Indiana, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.